MAUDE Adverse Event Report: COOK INC FEMORAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC FEMORAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a patient required puncture of the right femoral artery under seldinger's technique for the installation of invasive blood pressure.The guidewire was passed and the catheter was placed.The guidewire was removed, it came out disintegrating, preventing the complete removal of the guidewire, necessitating removal of the entire catheter.The guide wire was reported to be twice as large as its original size.A new kit was used to complete placement of the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected data: recall and repair were incorrectly selected in the previous report.Investigation - evaluation.A review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, quality control, and photographs was conducted during the investigation.Photographs of only the wire were provided by the site.The photographs clearly revealed that the coiled portion of the wire has, at least in part, unraveled from the fixed core, but the images lack clarity and resolution to determine how much has unraveled or whether a wire, weld, or solder joint may have failed.Without the returned device, the catheter tip inner diameter (id) cannot be confirmed, nor can the needle id or dilator id be confirmed to be within specification.The various dimensions of wire length, wire diameter, solder and weld length cannot be compared to the established specifications for verification.A document-based investigation evaluation was also performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of the complaint history, device history record, manufacturing instructions, quality control data, and specifications was conducted during the investigation.The complaint device was not returned, therefore device failure analysis and physical examination could not be performed.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
FEMORAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6202396
Report Number1820334-2016-01559
Device Sequence Number10977255
Product Code DQO
UDI-Device Identifier00827002019096
UDI-Public(01)00827002019096(17)190321(10)6830390
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PMS-400-FA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by Manufacturer06/28/2017
09/07/2017
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date08/17/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;